Alert archive / Indiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 241, NWS Louisville, KY

July 6, 2004Perry County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Jul 6, 2004, 2:28 PM EST for Perry County, Indiana. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2004, 2:28 PM EST (19:28 UTC)
Expired
Jul 6, 2004, 3:05 PM EST
In force
37 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Perry County, IN

The radar

The Louisville radar (KLVX), 62 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 2:42 PM ESTHAIL 0.75Tell City, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 1:50 PM ESTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1048 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1048 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
936 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 061928
SVRLMK
INC123-062005-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
228 PM EST TUE JUL 6 2004

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PERRY COUNTY IN SOUTH CENTRAL INDIANA

* UNTIL 305 PM EST

* AT 226 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GATCHEL...OR ABOUT 54 MILES WEST OF LOUISVILLE...AND MOVING
  NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GATCHEL BY 235 PM EST
  TERRY AND GERALD BY 240 PM EST
  LEOPOLD...DERBY AND BANDON BY 245 PM EST
  MT. PLEASANT BY 255 PM EST
  ORIOLE BY 300 PM EST

REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.

LAT...LON 3799 8682 3786 8664 3794 8655 3803 8653
      3809 8648 3820 8647 3820 8657 3826 8664
      3824 8680 3805 8677

$$

DK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 12:25 PM EST, 2 hours 3 minutes earlier.

Area forecast discussion, Jul 6, 12:25 PM EST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
125 PM EDT TUE JUL 6 2004

.SHORT RANGE (DAYS 0-3)...
SCT TSRA DEVELOPING QUICKLY IN VERY UNSTABLE AIRMASS OVER MID MS
RIVER VLY ATTM MVG NEWD TOWARD LMK FA. ADDITIONAL SCT ACTIVITY
POSSIBLE OVER PARTS OF FA IN ASSOC WITH OUTFLOW BDY THAT SETTLED
INTO CEN KY, BUT 700MB RIDGE AXIS IN VICINITY SEEMS TO BE
SUPPRESSING CELLS FOR TIME BEING. OVERALL CONVECTION HAS POTL TO
ORGANIZE INTO LINEAR SYSTEM, WITH MODEST VERTICAL SPEED SHEAR
OBSERVED ON KLVX VWP. SVR POTL SHOULD INCR INTO AFTERNOON AND EARLY
EVENING HOURS, PER SPC DAY ONE MDT RISK OVER NEARLY 1/2 OF THE FA,
WITH WIND DMG AND HAIL THE PRIMARY THREATS. CLUSTERS OF TSRA LOOK TO
CONTINUE INTO OVERNIGHT HOURS, MORE IN ASSOC WITH APPROACHING SFC
COLD FRONT. THIS FEATURE DROPS INTO SRN/ERN KY WED AFTERNOON,
FOCUSING BEST PCPN CHCS THERE, WITH DRYING TREND IN STORE FOR
THU/FRI AS UPPER TROPOSPHERIC RIDGING BUILDS IN. XXV

.LONG RANGE (DAYS 4-7)...
EXTENDED MODELS CONTINUE TO BE IN GOOD AGREEMENT TODAY WITH
TRANSLATING THE UPPER LEVEL FLOW PATTERN FROM AN AMPLIFIED SOLUTION
TO A ZONAL SOLUTION OVER MUCH OF NORTH AMERICA.  AT THE
SURFACE...HIGH PRESSURE WILL HOLD SWAY ACROSS MUCH OF THE
MID-ATLANTIC AND NORTHEAST U.S. INCLUDING THE OHIO VALLEY.  WITH
RIDGING ALOFT AND AT THE SFC...MOSTLY SUNNY DAYS AND MOSTLY CLEAR
NIGHTS ARE EXPECTED FOR SATURDAY AND SUNDAY.  MAIN FORECAST PROBLEM
WILL BE TIMING OF WEAK PERTURBATIONS IN THE FAST H5 FLOW.  THE 00Z
GFS BRINGS THE FIRST OF TWO WEAK WAVES INTO THE REGION ON MONDAY
FOLLOWED BY ANOTHER ON TUESDAY.  WITH SUCH GOOD CONSISTENCY IN THE
RUNS...WE PLAN ON MAKING LITTLE CHANGE TO THE EXTENDED FCST FOR
NOW.  WILL KEEP A CHC OF AFTERNOON/EVE SHOWERS AND THUNDERSTORMS IN
FOR MONDAY AND TUESDAY.  TEMPERATURES DO NOT APPEAR TO BE MUCH OF A
PROBLEM AS THE OPERATIONAL NUMBERS ARE IN GOOD AGREEMENT WITH THE
ENSEMBLE MEMBERS.  -JARVIS

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

&&
Hazardous weather outlook, Jul 6, 11:45 AM EST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1245 PM EDT TUE JUL 6 2004

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-070800-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY-
JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY-
WOODFORD KY-
INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN...
CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE...
ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG...
HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE...
NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD...
VERSAILLES...WINCHESTER
1245 PM EDT (1145 AM CDT) TUE JUL 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL INDIANA AND
CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PARTS OF THE
OUTLOOK AREA THIS AFTERNOON. A MORE ORGANIZED AREA OF THUNDERSTORMS,
ASSOCIATED WITH A COLD FRONT, IS FORECAST TO MOVE ACROSS THE AREA
SOMETIME TONIGHT. THE STORM PREDICTION CENTER HAS INDICATED A
MODERATE RISK OF SEVERE STORMS THIS AFTERNOON AND TONIGHT, MAINLY
FOR NORTH CENTRAL KENTUCKY AND SOUTHERN INDIANA. A SLIGHT RISK
EXISTS ELSEWHERE. THE PRIMARY THREATS WOULD BE FROM VERY HIGH WIND
GUSTS AND LARGE HAIL, ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
AND BRIEF PERIODS OF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE
AGAIN DURING THE DAY WEDNESDAY...AS A FRONTAL BOUNDARY PASSES
THROUGH THE FORECAST AREA. SCATTERED THUNDERSTORMS WILL ALSO BE
POSSIBLE SUNDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

XXV

In the hours before

Local storm report, Jul 6, 8:30 AM EST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE LOUISVILLE KY
930 AM EDT TUE JUL 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0201 AM     TSTM WND DMG     PAOLI                   38.56N 86.47W
07/06/2004                   ORANGE             IN   EMERGENCY MNGR

            TREES DOWNED

0201 AM     TSTM WND DMG     PAOLI                   38.56N 86.47W
07/06/2004                   ORANGE             IN   EMERGENCY MNGR

            TREES DOWNED

&&
CORRECTED TIMES TO EDT.

XXV
Local storm report, Jul 6, 8:35 AM EST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
935 AM EDT TUE JUL 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     DUBOIS                  38.45N 86.80W
07/05/2004                   DUBOIS             IN   LAW ENFORCEMENT

            NUMEROUS LARGE TREES DOWN

0225 PM     TSTM WND DMG     HAWESVILLE              37.90N 86.76W
07/05/2004                   HANCOCK            KY   LAW ENFORCEMENT

            NUMEROUS TREES DOWN AS WELL AS POWER LINES DOWN ACROSS
            THE CITY

0230 PM     TSTM WND DMG     HARTFORD                37.45N 86.89W
07/05/2004                   OHIO               KY   TRAINED SPOTTER

            TREES WERE DOWNED. THE SPOTTER ESTIMATED WIND SPEEDS OF
            60 TO 70 MPH.

0242 PM     TSTM WND GST     HARTFORD                37.45N 86.89W
07/05/2004  60 MPH           OHIO               KY   TRAINED SPOTTER

            NUMEROUS POWER OUTAGES IN THE AREA

0300 PM     TSTM WND DMG     5 E ROCHESTER           37.21N 86.80W
07/05/2004                   BUTLER             KY   LAW ENFORCEMENT

            TREES DOWN ALONG HIGHWAY 70.

0302 PM     TSTM WND DMG     HARDINSBURG             37.78N 86.46W
07/05/2004                   BRECKINRIDGE       KY   LAW ENFORCEMENT

            TREES WERE DOWNED COUNTYWIDE.

0305 PM     TSTM WND DMG     RUSSELLVILLE            36.84N 86.89W
07/05/2004                   LOGAN              KY   LAW ENFORCEMENT

            TREES AND POWER LINES DOWNED COUNTYWIDE.

0315 PM     HAIL             BROOKS                  38.07N 85.72W
07/05/2004  0.88 INCH        BULLITT            KY   PUBLIC

0315 PM     TSTM WND DMG     AUBURN                  36.87N 86.70W
07/05/2004                   LOGAN              KY   EMERGENCY MNGR

            A ROOF BLOWN OFF A BUILDING IN AUBURN AND THERE ARE
            NUMEROUS TREES DOWN ACROSS LOGAN COUNTY.

0315 PM     TSTM WND DMG     ADAIRVILLE              36.67N 86.85W
07/05/2004                   LOGAN              KY   TRAINED SPOTTER

            TREES WERE DOWNED.

0325 PM     TSTM WND DMG     LANESVILLE              38.24N 85.98W
07/05/2004                   HARRISON           IN   EMERGENCY MNGR

            NUMEROUS TREES DOWN FROM LACONIA TO LANESVILLE

0325 PM     TSTM WND DMG     BRANDENBURG             38.00N 86.18W
07/05/2004                   MEADE              KY   EMERGENCY MNGR

            NUMEROUS TREES DOWN ACROSS MEADE COUNTY

0326 PM     TSTM WND DMG     SUNFISH                 37.30N 86.37W
07/05/2004                   EDMONSON           KY   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0326 PM     TSTM WND DMG     CANEYVILLE              37.42N 86.49W
07/05/2004                   GRAYSON            KY   LAW ENFORCEMENT

            TREES DOWNED.

0327 PM     HAIL             4 S HILLVIEW            38.01N 85.69W
07/05/2004  0.88 INCH        BULLITT            KY   AMATEUR RADIO

0328 PM     TSTM WND GST     BOWLING GREEN           36.97N 86.44W
07/05/2004  55 MPH           WARREN             KY   OFFICIAL NWS OBS

0330 PM     TSTM WND DMG     BOWLING GREEN           36.97N 86.44W
07/05/2004                   WARREN             KY   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN COUNTY WIDE.

0330 PM     TSTM WND DMG     FREDERICKSBURG          38.43N 86.19W
07/05/2004                   WASHINGTON         IN   EMERGENCY MNGR

            TREES DOWN IN FREDERICKSBURG

0335 PM     TSTM WND DMG     FRANKLIN                36.73N 86.57W
07/05/2004                   SIMPSON            KY   LAW ENFORCEMENT

            TREES AND POWER LINES WERE DOWNED COUNTYWIDE.

0340 PM     TSTM WND GST     BOWLING GREEN           36.97N 86.44W
07/05/2004  79 MPH           WARREN             KY   TRAINED SPOTTER

            WIND GUST AT THE ENVIRONMENTAL SCIENCE BUILDING AT
            WESTERN KENTUCKY UNIVERSITY. SOME WEATHER INSTRUMENTS ON
            THE ROOF OF THE BUILDING WERE DAMAGED.

0345 PM     TSTM WND DMG     SCOTTSVILLE             36.75N 86.20W
07/05/2004                   ALLEN              KY   NEWSPAPER

            BALES OF HAY BLOWN OVER. MOBILE HOME BLOWN OFF FOUNDATION
            ABOUT 3 FEET. RELAYED FROM LOCAL NEWSPAPER.

0345 PM     TSTM WND DMG     SCOTTSVILLE             36.75N 86.20W
07/05/2004                   ALLEN              KY   LAW ENFORCEMENT

            TREES AND POWER LINES WERE DOWNED COUNTYWIDE.

0350 PM     TSTM WND DMG     LOUISVILLE              38.22N 85.74W
07/05/2004                   JEFFERSON          KY   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN COUNTYWIDE.

0355 PM     TSTM WND DMG     ELIZABETHTOWN           37.70N 85.87W
07/05/2004                   HARDIN             KY   EMERGENCY MNGR

            NUMEROUS TREES DOWN IN AND AROUND ELIZABETHTOWN

0400 PM     TSTM WND DMG     HODGENVILLE             37.57N 85.74W
07/05/2004                   LARUE              KY   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWN THROUGHOUT LARUE
            COUNTY

0400 PM     TSTM WND DMG     FLOYDS KNOBS            38.32N 85.87W
07/05/2004                   FLOYD              IN   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN AND AROUND FLOYDS KNOBS

0405 PM     TSTM WND DMG     BOSTON                  37.78N 85.67W
07/05/2004                   NELSON             KY   EMERGENCY MNGR

            NUMEROUS TREES DOWN

0410 PM     TSTM WND GST     HARDYVILLE              37.25N 85.80W
07/05/2004  65 MPH           HART               KY   TRAINED SPOTTER

            TREES REPORTED BLOCKING A ROAD IN THE AREA

0410 PM     TSTM WND DMG     GLASGOW                 37.00N 85.92W
07/05/2004                   BARREN             KY   EMERGENCY MNGR

            NUMEROUS TREES DOWN THROUGHOUT BARREN COUNTY

0415 PM     TSTM WND DMG     LA GRANGE               38.40N 85.38W
07/05/2004                   OLDHAM             KY   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ACROSS OLDHAM COUNTY

0415 PM     TSTM WND DMG     HENRYVILLE              38.53N 85.77W
07/05/2004                   CLARK              IN   LAW ENFORCEMENT

            TREES DOWN IN THE CITIES OF NEW MARKET AND HENRYVILLE

0415 PM     TSTM WND DMG     GREENSBURG              37.26N 85.50W
07/05/2004                   GREEN              KY   EMERGENCY MNGR

            TREES DOWN COUNTYWIDE

0425 PM     TSTM WND DMG     TOMPKINSVILLE           36.70N 85.69W
07/05/2004                   MONROE             KY   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN COUNTYWIDE

0429 PM     TSTM WND DMG     CAMPBELLSVILLE          37.35N 85.35W
07/05/2004                   TAYLOR             KY   LAW ENFORCEMENT

            LARGE TREE FELL ON A HOUSE IN CAMPBELLSVILLE AND THERE
            WERE NUMEROUS TREES DOWN COUNTYWIDE

0430 PM     TSTM WND DMG     5 S BEDFORD             38.52N 85.32W
07/05/2004                   TRIMBLE            KY   LAW ENFORCEMENT

            BARN BLOWN DOWN

0430 PM     HAIL             BARDSTOWN               37.81N 85.46W
07/05/2004  0.75 INCH        NELSON             KY   TRAINED SPOTTER

            TREES DOWN AND PART OF A BARN ROOF WAS BLOWN OFF

0430 PM     TSTM WND DMG     EDMONTON                36.98N 85.62W
07/05/2004                   METCALFE           KY   LAW ENFORCEMENT

            TREES DOWN COUNTYWIDE

0430 PM     TSTM WND DMG     LEBANON                 37.57N 85.25W
07/05/2004                   MARION             KY   LAW ENFORCEMENT

            TREES DOWN COUNTYWIDE

0430 PM     TSTM WND DMG     ALBANY                  36.69N 85.14W
07/05/2004                   CLINTON            KY   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN COUNTYWIDE

0432 PM     TSTM WND GST     MARROWBONE              36.82N 85.50W
07/05/2004  60 MPH           CUMBERLAND         KY   CO-OP OBSERVER

            LARGE TREE LIMB FELL ON NEIGHBORS CAR

0435 PM     TSTM WND DMG     SHELBYVILLE             38.22N 85.23W
07/05/2004                   SHELBY             KY   LAW ENFORCEMENT

            TREES BLOWN DOWN IN SIMPSONVILLE AND SHELBYVILLE

0439 PM     TSTM WND DMG     SPRINGFIELD             37.69N 85.22W
07/05/2004                   WASHINGTON         KY   LAW ENFORCEMENT

            A TREE AND SOME LARGE LIMBS WERE DOWNED.

0445 PM     TSTM WND DMG     FRANKFORT               38.19N 84.87W
07/05/2004                   FRANKLIN           KY   LAW ENFORCEMENT

            SEVERAL LARGE TREES DOWN

0450 PM     TSTM WND DMG     COLUMBIA                37.10N 85.31W
07/05/2004                   ADAIR              KY   LAW ENFORCEMENT

            TREES DOWN COUNTYWIDE

0452 PM     TSTM WND DMG     EMINENCE                38.37N 85.17W
07/05/2004                   HENRY              KY   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN EMINENCE

0505 PM     TSTM WND DMG     JAMESTOWN               36.99N 85.07W
07/05/2004                   RUSSELL            KY   LAW ENFORCEMENT

            NUMEROUS TREES DOWN COUNTYWIDE

0510 PM     TSTM WND DMG     HARRODSBURG             37.77N 84.85W
07/05/2004                   MERCER             KY   LAW ENFORCEMENT

            A TREE WAS DOWN OVER A COUNTY ROAD. LARGE LIMBS WERE
            DOWNED.

0510 PM     TSTM WND DMG     NICHOLASVILLE           37.88N 84.58W
07/05/2004                   JESSAMINE          KY   LAW ENFORCEMENT

            TREES DOWN COUNTYWIDE

0515 PM     TSTM WND DMG     LIBERTY                 37.32N 84.93W
07/05/2004                   CASEY              KY   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN COUNTYWIDE

0515 PM     TSTM WND DMG     VERSAILLES              38.05N 84.73W
07/05/2004                   WOODFORD           KY   LAW ENFORCEMENT

            ONE LARGE TREE AND SEVERAL LARGE LIMBS DOWN

0515 PM     TSTM WND DMG     DANVILLE                37.64N 84.77W
07/05/2004                   BOYLE              KY   LAW ENFORCEMENT

            TREES BLOWN DOWN THROUGHOUT DANVILLE

0517 PM     TSTM WND DMG     LANCASTER               37.62N 84.58W
07/05/2004                   GARRARD            KY   LAW ENFORCEMENT

            POWER LINES WERE DOWN IN LANCASTER. OTHER POWER LINES
            WERE DOWN IN THE PAINT LICK AREA. TREES WERE DOWN
            COUNTYWIDE.

0530 PM     TSTM WND DMG     LEXINGTON               38.04N 84.46W
07/05/2004                   FAYETTE            KY   LAW ENFORCEMENT

            ISOLATED TREES DOWN IN SOUTH LEXINGTON

0540 PM     TSTM WND DMG     3 E STANFORD            37.53N 84.61W
07/05/2004                   LINCOLN            KY   LAW ENFORCEMENT

            TREES WERE DOWNED.

0545 PM     TSTM WND DMG     RICHMOND                37.74N 84.29W
07/05/2004                   MADISON            KY   LAW ENFORCEMENT

            ISOLATED TREES DOWN ACROSS THE COUNTY

0144 AM     HAIL             5 E CELESTINE           38.38N 86.69W
07/06/2004  0.88 INCH        DUBOIS             IN   EMERGENCY MNGR

            EMA ALSO REPORTED 45 MPH EST WIND GUST

0201 AM     TSTM WND DMG     PAOLI                   38.56N 86.47W
07/06/2004                   ORANGE             IN   EMERGENCY MNGR

            TREES DOWNED

0201 AM     TSTM WND DMG     PAOLI                   38.56N 86.47W
07/06/2004                   ORANGE             IN   EMERGENCY MNGR

            TREES DOWNED

0215 AM     TSTM WND DMG     ENGLISH                 38.33N 86.46W
07/06/2004                   CRAWFORD           IN   LAW ENFORCEMENT

            TREES REPORTED DOWN ACROSS ROADWAY.

&&

XXV
Special weather statement, Jul 6, 2:11 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
311 PM EDT TUE JUL 6 2004

INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>074-
062100-
ALLEN KY-BARREN KY-BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CLARK IN-
CRAWFORD IN-DUBOIS IN-EDMONSON KY-FLOYD IN-GRAYSON KY-HANCOCK KY-
HARDIN KY-HARRISON IN-HART KY-HENRY KY-JEFFERSON KY-JEFFERSON IN-
LARUE KY-LOGAN KY-MEADE KY-NELSON KY-OHIO KY-OLDHAM KY-ORANGE IN-
PERRY IN-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY-TRIMBLE KY-
WARREN KY-WASHINGTON IN-
INCLUDING THE CITIES OF...LOUISVILLE...BOWLING GREEN...SHELBYVILLE...
RUSSELLVILLE...HARDINSBURG...GLASGOW...FRANKLIN...ELIZABETHTOWN...
BARDSTOWN...NEW ALBANY...JASPER AND CORYDON
311 PM EDT TUE JUL 6 2004

...STRONG THUNDERSTORMS DEVELOPING ACROSS THE AREA...
...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTH CENTRAL INDIANA AND
CENTRAL KENTUCKY UNTIL 900 PM EDT (800 PM CDT)...

A BAND OF SHOWERS AND THUNDERSTORMS CURRENTLY OVER WESTERN KENTUCKY
AND SOUTHWEST INDIANA WILL CONTINUE TO DEVELOP AND MOVE EAST
NORTHEAST ACROSS THE REGION THROUGH 500 PM EDT.  THESE STORMS ARE
EXPECTED TO INTENSIFY THROUGH THE AFTERNOON AND MAY APPROACH SEVERE
LIMITS AT TIMES.  THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE
LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS.  THESE THUNDERSTORMS
WILL MOVE INTO THE BRANDENBURG...LEITCHFIELD AND BOWLING GREEN AREAS
BETWEEN 400 AND 430 PM...AND POSSIBLY ARRIVING INTO THE INTERSTATE 65
CORRIDOR BY 500 PM.  EXPECT TORRENTIAL RAINS...WIND GUSTS UP TO 55
MPH AND LARGE HAIL WITH THIS LINE OF STORMS.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO AND OTHER LOCAL MEDIA
FOR FURTHER DETAILS OR UPDATES.

JARVIS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 12:24 AM ESTSevere Thunderstorm WarningLMKDubois51 min
Jul 6, 12:44 AM ESTSevere Thunderstorm WarningLMKCrawford, Perry46 min
Jul 6, 12:59 AM ESTSevere Thunderstorm WarningLMKOrange46 min
Jul 6, 2:55 PM ESTSevere Thunderstorm WarningLMKDubois35 min
Jul 6, 2:58 PM ESTSevere Thunderstorm WarningLMKCrawford47 min
Jul 6, 3:08 PM ESTSevere Thunderstorm WarningLMKOrange37 min
Jul 6, 3:16 PM ESTSevere Thunderstorm WarningLMKHarrison44 min
Jul 6, 3:42 PM ESTSevere Thunderstorm WarningLMKFloyd33 min
Jul 6, 3:44 PM ESTSevere Thunderstorm WarningLMKWashington46 min
Jul 6, 4:00 PM ESTSevere Thunderstorm WarningLMKClark45 min
Jul 6, 5:13 PM ESTSevere Thunderstorm WarningLMKDubois42 min
Jul 6, 5:47 PM ESTSevere Thunderstorm WarningLMKOrange43 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.